Thank you Lucy for the support since I am new at this it is nice to get a reply. While I just got the results of my latest liver tests and they are up again AST 136 ALT 211 the doctor wants to put me back on predsione I have only been off 3 weeks and still have not lost any of the weight but finally lost the moon face. I told him I did not want to go back on predsione until after my consul in Miami with the liver specialists. He agreed but said they probably will continue to go up and in 3 weeks can be up to the 900's again and it will just take longer to come down again. Has anyone's levels ever came down withour predsione? Does anyone have drug induced hepatitis?
If so, how long did it take before the liver levels returned to normal? The doctor is now thinking it may be autoimmune since it came down on steriods and went back up as soon as I stopped. I was hoping it was from my medicine and would return to normal am I being foolish not to take the steriods?
Thank you for your comments I guess you are probably right I just hate to start them again. I was unable to sleep and I also have a heart condition which the predsione does not help. I am unable to take anything to help me sleep since they are still not sure if it is medication induced hepatitis. I am off all meds even for my blood pressure and cholsterol and the predsione raises my blood pressure quite a bit it has just now came back to high normal levels. I guess it is just dammed if I do and dammed if I don't. Is anyone on any other type of meds that help control the levels other than predsion because I seemed to have every side effect there is on that medicine.
so sorry about your situation. I also became AIH through drug induced from taking augmentin! It is toxic to the liver but of course I didnt know that. I am told I have to be on medication now for 18 mos to 24 mos and then they would only recommend I come off if a liver biopsy shows no signs of hepatitis. This is crazy I am on low dose prednisone and taking cellcept as the azathioprine they usually recommend made me very sick. I hope you get your LFT's under control.
take care, Chris
Thanks for the information I to was on a strong antibiotic Levoquin in addition to 80mg of Lipator and 100mg of Hyzaar just prior to my levels going up. Prior to that they were always normal I swear sometimes these doctors kill you with the cure. I am sure that my AIH was kicked off with the medication but unfortunately did not go away when the medication was stopped. I have read just about everything there is on drug induced and AIH, in drug induced they say the levels peak at about 1000 and then start to go down after the medication is stopped. I was put on Predsione before they reached 1000 but were close, they did come down on Predisone but not to normal. I keep thinking that maybe they would have came down on their own if I was not taking the predsione. Is it possible to be drug induced and the liver repairs itself and long term medication is not necessary or am I in a dream world? After 6months I never had any symptoms of AIH and if my doctor did not tell me I was sick I would never know. Thank you so much for everyone's comments it is so nice to be able to talk to people who are going through the same thing.